Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 309, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 24, 2012, 6:15 PM CDT for Bay County, Florida. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 6:15 PM CDT (23:15 UTC)
- Expired
- Jul 24, 2012, 6:42 PM CDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 48 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 6:15 PM CDT | TSTM WND GST 49 | 5 Ne West Bay, FL | KECP MEASURED A WIND GUST OF 49 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 910 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132
WUUS52 KTAE 242315
SVRTAE
FLC005-250015-
/O.NEW.KTAE.SV.W.0309.120724T2315Z-120725T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
615 PM CDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BAY COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 715 PM CDT
* AT 613 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF LYNN HAVEN...OR
6 MILES WEST OF VICKSBURG...AND MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PANAMA CITY BEACH...HILAND PARK...PANAMA CITY...SPRINGFIELD...
CALLAWAY AND TYNDALL AFB
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3037 8590 3044 8571 3032 8540 3010 8552
3012 8554 3010 8559 3008 8554 3002 8557
3005 8560 3009 8570 3016 8580 3023 8592
TIME...MOT...LOC 2315Z 331DEG 16KT 3034 8575
$$
08-LAMERS2 follow-up statements
771
WWUS52 KTAE 242333
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
633 PM CDT TUE JUL 24 2012
FLC005-250015-
/O.CON.KTAE.SV.W.0309.000000T0000Z-120725T0015Z/
BAY FL-
633 PM CDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL BAY COUNTY...
AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VICKSBURG...MOVING
SOUTHEAST AT 20 MPH.
A 49 MPH WIND GUST WAS MEASURED AT NORTHWEST FLORIDA BEACHES
INTERNATIONAL AIRPORT JUST TO THE NORTHWEST OF PANAMA CITY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SOUTHPORT...RECOTA BEACH...WEST PANAMA CITY...LYNN HAVEN...BAYOU
GEORGE...PANAMA CITY...ST ANDREWS STATE PARK...CEDAR GROVE...BAY
HARBOR...PARKER...AND TYNDALL AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
&&
LAT...LON 3037 8590 3044 8571 3032 8540 3010 8552
3012 8554 3010 8559 3008 8554 3002 8557
3005 8560 3009 8570 3016 8580 3023 8592
TIME...MOT...LOC 2331Z 332DEG 16KT 3027 8573
$$
08-LAMERS935
WWUS52 KTAE 242342
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
642 PM CDT TUE JUL 24 2012
FLC005-242352-
/O.CAN.KTAE.SV.W.0309.000000T0000Z-120725T0015Z/
BAY FL-
642 PM CDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BAY COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND WIND GUSTS HAVE
DECREASED. HOWEVER...GUSTY WINDS TO AROUND 40 MPH AND LIGHTNING WILL
REMAIN POSSIBLE OVER THE PANAMA CITY AREA THROUGH ABOUT 730 PM CDT.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
(8 5 0) 9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3037 8590 3044 8571 3032 8540 3010 8552
3012 8554 3010 8559 3008 8554 3002 8557
3005 8560 3009 8570 3016 8580 3023 8592
TIME...MOT...LOC 2342Z 332DEG 16KT 3023 8570
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:55 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 24, 3:55 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
455 PM EDT Tue Jul 24 2012
.NEAR TERM [Through Tonight]...
WV analysis shows a large area of dry air over the southeast this
afternoon. Largely, this will limit deep moist convection area-wide.
That being said, there is enough moisture in the lower troposphere
to generate scattered showers and thunderstorms in the low level
convergence region associated with the embattled wind field between
a surface wave in the Gulf and high pressure systems to the east and
west. There is a possibility that some of the storms that form over
the Florida panhandle and nearby locations could produce sub-severe
downbursts, but confidence is rather high that severe thunderstorm
development is not a threat this afternoon. The loosely organized
line of storms that is developing will drift south through the late
afternoon and evening and diminish before midnight.
Max temperatures are still on track with warmer temps closer to the
upper ridge (NW) and more seasonable elsewhere (SW).
&&
.SHORT TERM [Wednesday Through Thursday Night]...Very interesting
forecast over the next couple of days, as the weakening Tropical
Wave in the northern Gulf of Mexico continues to get sheared apart
and moves further away from our Marine Area. This wave is being
sheared by a strong Upper Level Ridge which will be moving
southeastward from the Lower MS Valley Region, to position centered
over our CWA by Thursday morning. Although this Ridge will be
gradually weakening, we still expect afternoon high temperatures to
climb into the mid to upper 90s away from the immediate coast. The
hottest temperatures are expected over much of our SW and SC GA
zones on Wednesday, where the combination of heat and humidity will
push Heat Indices into the 108 to 110 degree range, prompting our
issuance of a Heat Advisory. Elsewhere, Heat Indices are still
expected to be fairly high, reaching between 103 and 107 degrees.
Although another Heat Advisory is not expected on Thursday at this
time, 103 and 108 degree Apparent Temperatures are still likely
across much of the area once again. As for PoPs, we expect the Sea
Breeze Circulation to be the predominant forcing mechanism for
convection during the short term period, with a Type 8 Regime
(characterized by a 5 to 10 kt Mean Layer Vector Wind (MLVW) between
1000-700mb.) This type of pattern usually results in a later start
to the Sea Breeze showers and storms with possible frequent
lightning and locally heavy rainfall. Will also have to monitor
conditions for possible stronger storms as well, but the bulk of our
parameters for Severe Weather do not look as favorable on the 12 UTC
model runs than they did earlier in the day. Rain chances are
expected to range from 30% over the northern portions of our CWA to
40-60% from N-S over the Florida Big Bend and Panhandle. On
Thursday, we expect a gradual transition to a Type 4 Regime (a
1000-700mb MLVW between 5 and 10 kts), which should result in higher
PoPs across the board, with a 40-60% distribution from N-S across
the our Tri-State area.
&&
.LONG TERM [Friday through Tuesday]...
Not too much change to the previous thinking for the long term
forecast this cycle. The large ridge that has been in place across
the Southeast will gradually break down as the overall pattern
shifts to a trough in the Eastern CONUS and a ridge out west. Both
the GFS and Euro are consistent in bringing a weak frontal boundary
into the region by the weekend. PoPs are expected to increase
slightly this weekend as a result of the weakening ridge/approaching
boundary and the daily sea breeze circulation. This boundary should
weaken and dissipate by the first of the week, but with the presence
of the East Coast trough, rain chances late in the period are
expected to remain near climatological norms.
The temps will not vary greatly during the long term forecast, with
lows in the upper 70s and during the day the highs reaching mid 90s.
&&
.Aviation...
VFR conditions expected for the remainder of the afternoon.
Scattered storms are expected to impact KABY, KDHN, and KECP through
the afternoon. The storms have the potential to impact KTLH and
KVLD closer to the evening hours. Areas receiving rain will have a
greater threat of experiencing IFR to MVFR fog, transitioning to low
ceilings tomorrow morning. There is higher confidence however that
KVLD will experience IFR visibilities near dawn. Scattered storms
are expected once again tomorrow afternoon, but will be late to
initiate and are not included in the current TAF cycle.
&&
.MARINE...
The surface ridge axis will remain parked south of the area through
the entire forecast period. Therefore we can expect mainly west to
southwesterly winds at speeds below headline criteria. There will be
some modest enhancement near the coast with the afternoon Sea Breeze
as well as near any showers and thunderstorms.
&&
.FIRE WEATHER...
As a ridge slides southeastward into our area RH values will lower
over our northern Georgia counties but not enough to meet our red
flag criteria. We will remain in a typical summertime pattern over
the next few days with late afternoon thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 96 75 96 75 / 10 40 30 60 30
Panama City 78 95 78 91 77 / 50 40 30 50 30
Dothan 74 98 75 96 74 / 20 30 30 40 30
Albany 74 99 75 97 74 / 20 30 30 40 30
Valdosta 73 98 74 95 74 / 10 40 30 50 30
Cross City 72 93 74 92 74 / 10 50 30 50 30
Apalachicola 78 92 78 91 78 / 30 40 30 40 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...Heat Advisory from 2 PM to 7 PM EDT Wednesday for Baker-Ben
Hill-Berrien-Brooks-Colquitt-Cook-Decatur-Dougherty-Grady-
Irwin Lanier-Lee-Lowndes-Mitchell-Seminole-Thomas-Tift-Turner-
Worth.
FL...None.
GM...None.
&&
NEAR TERM...Harrigan
SHORT TERM...Gould
LONG TERM...Godsey
AVIATION...Harrigan
MARINE...Harrigan/Gould
FIRE WEATHER...Walsh/HarriganHazardous weather outlook, Jul 24, 10:19 AM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1119 AM EDT TUE JUL 24 2012 FLZ015>019-026>029-034-115-118-127-128-134-GAZ120>131-144>148- 156>161-GMZ730-750-755-765-770-775-251530- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE- WORTH-TURNER-TIFT-BEN HILL-IRWIN-BAKER-MITCHELL-COLQUITT-COOK- BERRIEN-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1119 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. ALZ065>069-FLZ007>014-108-112-114-GAZ142-143-155-251530- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- SOUTH WALTON-COASTAL BAY-COASTAL GULF-EARLY-MILLER-SEMINOLE- 1119 AM EDT TUE JUL 24 2012 /1019 AM CDT TUE JUL 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... EXTREME SOUTHWEST GEORGIA...AND PORTIONS OF THE FLORIDA PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A CONVERGENCE ZONE CREATED BY A WEAK TROPICAL LOW IN THE GULF. THE THREAT FOR GUSTY BUT SUB SEVERE WINDS EXISTS IN THE STRONGEST STORMS ACROSS PORTIONS OF THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA. ELSEWHERE...DEEP CONVECTION WILL BE SUPPRESSED BY DRY MID LEVEL AIR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE URGED TO MONITOR THE EVOLUTION OF STORMS THROUGH THE DAY AND REPORT AS NECESSARY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. HARRIGAN
In the hours before
Local storm report, Jul 24, 4:45 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG 1 S CUTHBERT 31.76N 84.79W
07/24/2012 RANDOLPH GA 911 CALL CENTER
MULTIPLE TREES DOWN NEAR THE CITY OF CUTHBERT.
&&
WALSH/HARRIGANSpecial weather statement, Jul 24, 5:02 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
602 PM EDT TUE JUL 24 2012
FLZ008-009-108-242230-
HOLMES FL-CENTRAL WALTON FL-SOUTH WALTON FL-
502 PM CDT TUE JUL 24 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN HOLMES
AND EAST CENTRAL WALTON COUNTIES...
* UNTIL 530 PM CDT
AT 459 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 12 MILES EAST OF DE FUNIAK SPRINGS...OR NEAR PONCE DE
LEON...MOVING SOUTH AT 15 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3071 8609 3071 8604 3076 8604 3080 8601
3078 8582 3073 8582 3069 8586 3066 8587
3064 8591 3059 8591 3055 8603 3064 8616
TIME...MOT...LOC 2202Z 017DEG 11KT 3071 8592
08-LAMERSSpecial weather statement, Jul 24, 5:30 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
630 PM EDT TUE JUL 24 2012
FLZ008>010-108-242300-
HOLMES FL-CENTRAL WALTON FL-SOUTH WALTON FL-WASHINGTON FL-
530 PM CDT TUE JUL 24 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN
HOLMES...EASTERN WALTON AND WESTERN WASHINGTON COUNTIES...
* UNTIL 600 PM CDT
AT 526 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 9 MILES SOUTHWEST OF BONIFAY...OR NEAR
CARYVILLE...MOVING SOUTHWEST AT 10 MPH. ANOTHER STRONG THUNDERSTORM
WAS LOCATED 4 MILES SOUTH OF PONCE DE LEON.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.
ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3049 8572 3051 8600 3063 8605 3088 8585
3079 8565
TIME...MOT...LOC 2229Z 030DEG 8KT 3073 8582
08-LAMERSSpecial weather statement, Jul 24, 5:44 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
644 PM EDT TUE JUL 24 2012
GAZ127-242330-
WORTH GA-
644 PM EDT TUE JUL 24 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WORTH COUNTY...
* UNTIL 730 PM EDT
AT 639 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR SYLVESTER...OR NEAR GORDY...MOVING SOUTH AT 10 MPH.
WINDS UP TO 50 TO 55 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3138 8365 3133 8366 3133 8371 3132 8372
3132 8375 3133 8376 3133 8395 3152 8396
3157 8375
TIME...MOT...LOC 2244Z 342DEG 9KT 3147 8384
08-LAMERSSpecial weather statement, Jul 24, 5:55 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
655 PM EDT TUE JUL 24 2012
FLZ010-012-112-242345-
INLAND BAY FL-COASTAL BAY FL-WASHINGTON FL-
555 PM CDT TUE JUL 24 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR NORTHERN BAY AND
WESTERN WASHINGTON COUNTIES...
* UNTIL 645 PM CDT
AT 550 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF VERNON
TO 14 MILES SOUTHWEST OF VERNON...MOVING SOUTHEAST AT 15 MPH.
WINDS UP TO 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
ALSO...INTENSE AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3042 8599 3044 8596 3044 8591 3049 8586
3051 8588 3059 8589 3060 8592 3064 8591
3073 8582 3077 8583 3078 8574 3075 8573
3075 8562 3076 8562 3035 8543 3028 8599
TIME...MOT...LOC 2254Z 333DEG 15KT 3055 8565 3050 8591
08-LAMERSSpecial weather statement, Jul 24, 6:10 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
710 PM EDT TUE JUL 24 2012
FLZ010-012-013-112-250015-
CALHOUN FL-INLAND BAY FL-COASTAL BAY FL-WASHINGTON FL-
610 PM CDT TUE JUL 24 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BAY...WESTERN CALHOUN
AND SOUTHEAST WASHINGTON COUNTIES...
* UNTIL 715 PM CDT
AT 608 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF
VERNON TO 9 MILES NORTH OF PANAMA CITY BEACH...OR ALONG A LINE
EXTENDING FROM PORTER LAKE TO WEST BAY...MOVING SOUTHEAST AT 20 MPH.
THESE STORMS WILL BE NEAR...
LYNN HAVEN BY 645 PM CDT.
PANAMA CITY BY 650 PM CDT.
SPRINGFIELD BY 700 PM CDT.
CALLAWAY BY 710 PM CDT.
WINDS UP TO 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS.
ALSO...INTENSE AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3065 8563 3064 8544 3057 8543 3055 8518
3016 8540 3009 8571 3017 8581 3023 8584
3026 8580 3024 8575 3020 8573 3023 8569
3022 8572 3029 8577 3028 8583 3026 8585
3035 8590
TIME...MOT...LOC 2310Z 328DEG 17KT 3053 8557 3033 8579
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:42 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 37 min |
| Jul 24, 5:02 PM CDT | Special Weather Statement | TAE | Walton | 28 min |
| Jul 24, 5:30 PM CDT | Special Weather Statement | TAE | Holmes | 30 min |
| Jul 24, 5:55 PM CDT | Special Weather Statement | TAE | Washington | 50 min |
| Jul 24, 6:10 PM CDT | Special Weather Statement | TAE | Bay, Washington | 65 min |
| Jul 24, 6:12 PM CDT | Special Marine Warning | TAE | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.